NHS Dental Contracts & Medical Emergencies Flashcards
6 cards from real ORE PART 2 practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 6 NHS Dental Contracts & Medical Emergencies flashcards as text
What is the Resuscitation Council recommended ratio of chest compressions to rescue breaths in adult CPR?
Answer: 30 compressions to 2 rescue breaths (30:2)
The Resuscitation Council UK guidelines recommend a 30:2 ratio of chest compressions to rescue breaths for adult CPR by trained responders, prioritising high-quality chest compressions.
What is the correct management of a faint (vasovagal syncope) in the dental chair?
Answer: Lower the chair (supine position), elevate legs, loosen tight clothing, ensure airway is open, monitor recovery
Vasovagal syncope is managed by lying the patient flat with legs elevated to restore cerebral perfusion; most patients recover quickly without medication.
Which drug reverses the effects of benzodiazepine oversedation in conscious sedation emergencies?
Answer: Flumazenil
Flumazenil is the specific benzodiazepine receptor antagonist that reverses benzodiazepine-induced sedation and respiratory depression, used in sedation emergencies.
What is the minimum oxygen supply requirement for a dental practice according to emergency guidelines?
Answer: Portable oxygen cylinder sufficient for 30 minutes of flow (minimum 1,000 litres)
Resuscitation Council UK guidelines recommend a minimum oxygen supply of at least 1,000 litres (approximately 30 minutes at 10 L/min) to sustain emergency treatment until ambulance arrival.
What is the correct inhaled dose of salbutamol for an acute mild-to-moderate asthma attack?
Answer: 2–10 puffs of 100 mcg salbutamol via spacer
For mild-to-moderate acute asthma in the dental surgery, 2–10 puffs of salbutamol (100 mcg per puff) via a spacer device are recommended, allowing reassessment between administrations.
What are the signs of a hypoadrenal (Addisonian) crisis in the dental surgery?
Answer: Profound hypotension, collapse, confusion, pallor, and nausea in a patient on long-term steroids
Addisonian crisis (acute adrenocortical insufficiency) presents with severe hypotension, collapse, confusion, and pallor, typically in patients on long-term corticosteroids who have not been steroid-covered.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- gdc-uk.org — Test delivery, exam dates, fees, retake fee, score release, time limit, retake policy, score validity, registration, exam information · verified Nov 2026
- orepart2.org.uk — Eligibility, time limit, passing score · verified Oct 2026